Couldn't find what you looking for?

TRY OUR SEARCH!

Hi,
I have been on the pill for 15 months now, and never missed a period. This month though, I have pms symptoms including loss of appetite, less firm breasts, swollen labia etc. but I have yet to actually have any discharge. I am curious what could be the cause of this and if stress and lack of sleep can cause a woman to miss a period, even if she is on the pill? I don't think I am pregnant, and I'm looking for other explanations, and curious if I should be worried?

Loading...

Hi,
Stress and strong emotional events are one of the biggest causes for disturbances in menstrual cycle, but since you are on the pill for over a year chances are that neither of those has any major effect on whether you get your period or don’t. Birth control pills work by stopping the ovulation and the changes it causes to the lining of the uterus. Deterioration of this uterus tissue which happens every month is the cause for menstrual bleeding. When there is no ovulation, like on birth control, there actually is no real menstrual bleeding. Bleeding that you have on BC is caused by inactive pills and it’s unrelated to PMS, stress or anything besides lack of hormones in the pills. Did you miss any of the pills? This sometimes happens when pills don’t have enough estrogen, but you have been taking them for a while, so there shouldn’t be a problem now. I think you can wait a while because there is no need to be worried.
Reply

Loading...

I didn't miss any pills, if anything there was maybe one day where I took it like an hour later than usual. I also have not been sleeping well, would this impact it? Should I expect my period to come late or not at all? I have also read that on some pills, after a period of time, women stop having their period. Is this safe, or should I talk to a doctor about getting a higher estrogen pill?

Thank you!
Reply

Loading...

When you are on the pill only pill controls your hormones and basically everything from PMS symptoms to acne and mood swings. As I said, pill also stops your ovulation and menstrual changes in uterus. The only reason you bleed while taking the pill is because of sort of “withdrawal” from hormones that you have when you are taking inactive pills. You don’t menstruate at all as all the women who are on the pill. Bleeding is there because they thought it would be weird for woman not to have her4 period and for no other reason. It all comes back after stopping taking the pill.
I think you won’t get your period this month, but if you are uncomfortable with all of this you always can change pill to one that suits you better. Maybe you should because this pill obviously has effects its not supposed to, and why bother with it when you can change it.
Reply

Loading...